Alert archive / Florida / Gale Watches in 2021

Gale Watch 3, NWS Jacksonville, FL

November 4, 2021

NWS Jacksonville, FL issued this gale watch at Nov 4, 2021, 3:34 AM EDT. It took effect at Nov 5, 2021, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 3:34 AM EDT (07:34 UTC)
In effect from
Nov 5, 2021, 5:00 PM EDT
Expired
Nov 5, 2021, 9:29 AM EDT
In force
Issued by
NWS Jacksonville, FL

The text

As transmitted.

796 
WHUS72 KJAX 040734
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
334 AM EDT Thu Nov 4 2021

AMZ450-452-470-041900-
/O.EXT.KJAX.SC.Y.0042.000000T0000Z-211106T0000Z/
/O.NEW.KJAX.GL.A.0003.211106T0000Z-211107T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
334 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 35 kt and seas 5 to 8 ft. For the Gale 
  Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 12 ft possible.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM, Coastal waters from Fernandina Beach to St. 
  Augustine FL out 20 NM and Waters from Altamaha Sound GA to 
  Fernandina Beach FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 8 PM EDT Friday. 
  For the Gale Watch, from Friday evening through late Saturday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ454-472-474-041900-
/O.EXT.KJAX.SC.Y.0042.211104T1900Z-211106T0000Z/
/O.NEW.KJAX.GL.A.0003.211106T0000Z-211107T0600Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
334 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and 
  seas 8 to 13 ft possible.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 8 PM EDT Friday. For the Gale Watch, from Friday evening 
  through late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
4 follow-up statements
076 
WHUS72 KJAX 041813
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
213 PM EDT Thu Nov 4 2021

AMZ472-051000-
/O.EXT.KJAX.SC.Y.0042.211104T1813Z-211106T0000Z/
/O.CON.KJAX.GL.A.0003.211106T0000Z-211107T0600Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
213 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 20 to 30 
  kt with gusts up to 40 kt and seas 7 to 10 ft. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 14 ft possible.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 8 PM EDT Friday. 
  For the Gale Watch, from Friday evening through late Saturday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ454-474-051000-
/O.EXT.KJAX.SC.Y.0042.211105T0300Z-211106T0000Z/
/O.CON.KJAX.GL.A.0003.211106T0000Z-211107T0600Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
213 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and 
  seas 8 to 13 ft possible.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM and Coastal waters from St. Augustine to Flagler 
  Beach FL out 20 NM.

* WHEN...For the Small Craft Advisory, from 11 PM this evening 
  to 8 PM EDT Friday. For the Gale Watch, from Friday evening 
  through late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-470-051000-
/O.CON.KJAX.SC.Y.0042.000000T0000Z-211106T0000Z/
/O.CON.KJAX.GL.A.0003.211106T0000Z-211107T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
213 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 20 to 30 
  kt with gusts up to 40 kt and seas 6 to 9 ft. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  9 to 14 ft possible.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM, Coastal waters from Altamaha Sound to 
  Fernandina Beach FL out 20 NM and Coastal waters from 
  Fernandina Beach to St. Augustine FL out 20 NM.

* WHEN...For the Small Craft Advisory, until 8 PM EDT Friday. 
  For the Gale Watch, from Friday evening through late Saturday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
588 
WHUS72 KJAX 050142
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
942 PM EDT Thu Nov 4 2021

AMZ454-474-051015-
/O.EXT.KJAX.SC.Y.0042.211105T0200Z-211105T2100Z/
/O.EXT.KJAX.GL.A.0003.211105T2100Z-211107T0600Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
942 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 20 
  kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, northeast winds 20 to 30 kt with gusts up to 40 kt 
  and seas 8 to 13 ft possible.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM and Coastal waters from St. Augustine to Flagler 
  Beach FL out 20 NM.

* WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. 
  For the Gale Watch, from Friday afternoon through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-470-472-051015-
/O.EXT.KJAX.SC.Y.0042.000000T0000Z-211105T2100Z/
/O.EXT.KJAX.GL.A.0003.211105T2100Z-211107T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
942 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 20 to 30 kt
  with occasional gusts up to 35 kt and seas 6 to 9 ft. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and 
  seas 9 to 14 ft possible.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. 
  For the Gale Watch, from Friday afternoon through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
434 
WHUS72 KJAX 050743
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
343 AM EDT Fri Nov 5 2021

AMZ450-452-470-472-051800-
/O.EXT.KJAX.SC.Y.0042.000000T0000Z-211105T1800Z/
/O.UPG.KJAX.GL.A.0003.211105T2100Z-211107T0600Z/
/O.NEW.KJAX.GL.W.0005.211105T1800Z-211107T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
343 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM EDT THIS AFTERNOON TO 4 AM
EST SUNDAY...

* WHAT...For the Gale Warning, north winds 30 to 40 kt with 
  gusts up to 50 kt and seas 11 to 16 ft expected. For the Small 
  Craft Advisory, northeast winds 20 to 25 kt with gusts up to 
  35 kt and seas 6 to 9 ft.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...For the Gale Warning, from 2 PM EDT this afternoon to 4 
  AM EST Sunday. For the Small Craft Advisory, until 2 PM EDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ454-474-051800-
/O.EXT.KJAX.SC.Y.0042.000000T0000Z-211106T1500Z/
/O.EXT.KJAX.GL.A.0003.211106T1500Z-211107T0900Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
343 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...
...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 40 kt and seas 6 to 11 ft. For the Gale 
  Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 9 to 13 ft possible.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM and Coastal waters from St. Augustine to Flagler 
  Beach FL out 20 NM.

* WHEN...For the Small Craft Advisory, until 11 AM EDT Saturday. 
  For the Gale Watch, from Saturday morning through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
355 
WHUS72 KJAX 051329
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
929 AM EDT Fri Nov 5 2021

AMZ450-452-470-472-052100-
/O.CAN.KJAX.SC.Y.0042.000000T0000Z-211105T1800Z/
/O.EXT.KJAX.GL.W.0005.211105T1329Z-211107T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
929 AM EDT Fri Nov 5 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  11 to 16 ft.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ454-474-052100-
/O.UPG.KJAX.SC.Y.0042.000000T0000Z-211106T1500Z/
/O.EXB.KJAX.GL.W.0005.211105T1329Z-211107T0900Z/
/O.UPG.KJAX.GL.A.0003.211106T1500Z-211107T0900Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
929 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 13 ft.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM and Waters from St. Augustine to Flagler Beach FL 
  from 20 to 60 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Nov 4, 2:25 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 4, 2:25 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
225 AM EDT Thu Nov 4 2021

.AVIATION...
[Through 06Z Friday]

A mix of MVFR and VFR ceilings are present this evening with MVFR
ceilings around 1.5 to 2.5 kft mainly affecting the NE FL coastal
TAF sites KSGJ and KCRG with onshore stratocumulus breaking up
from KJAX southwest to KGNV. The MVFR ceilings will eventually
progress to KGNV and KVQQ towards 09/10Z along with patchy fog and
scattered low stratus decks between 0.5kt and 1.0 kft forming
inland and at KSGJ due to saturation in the cool moist NE flow.
Brief IFR restrictions are possible, but chances are too low to as
of latest guidance to include for now. Prevailing low clouds
expected on Thursday that will likely be in the MVFR range for
KJAX, KCRG and KSGJ with broken ceilings around 3.0 kft for KSSI
and KGNV expected the majority of the day. North-northeast winds
will increase on Thursday to around 10-15 kt with gusts up to
20-25 kt along the coastal terminals. Winds should decrease to
around 10 knots or slightly less by 03Z, while staying elevated in
the 10-15 knot range at KSGJ and KSSI where MVFR overcast skies
will return after 00Z. Coastal showers will be closest to KSGJ,
and have VCSH noted there to end the 06Z TAF period.

&&

.PREV DISCUSSION [917 PM EDT]...

.NEAR TERM...through Tonight...

A surface coastal trough was offshore of the local Atlantic coast
with a ridge of high pressure extending southward just inland of
the SE GA coast to across the Suwannee River Valley. The local low
level pressure gradient was around 4 mb this afternoon which was
producing gusty NNE winds at the coast with gusts 15-25 mph. A few
spotty coastal showers were offshore of the St. Johns and Flagler
county coasts. Through tonight, the best shower potential will
continue to focus offshore and along our coastal zones south of
St. Augustine to Flagler Beach with the low level trough axis
lingering offshore. Low clouds and stratus will once again develop
and edge inland tonight, with some increasing high clouds from
the west through daybreak as an upper level trough deepens across
the MS River Valley and western GOMEX region.

Minimum temperatures will warm a few degrees compared to last
night with lows slightly above normal values ranging from the low
to mid 50s inland to low 60s coast.

.SHORT TERM [Thursday Through Saturday]...

The coastal trough will continue to linger offshore of the
Florida Atlantic coast Thursday as high pressure builds north of
the region. This pattern will continue a chance of coastal showers
offshore and a low chance of showers skirting the St. Johns and
Flagler county coasts. The aforementioned upper level trough
further deepens and edges eastward across the MS River Valley and
central GOMEX into Thu night, with a surface low forming and
deepening over the eastern GOMEX. This will further increase our
local pressure gradient into Friday with increasing rainfall
potential along the NE FL coast and edging northward across NE FL
from the south as stratiform rainfall develops under isentropic
lift. The surface low will cross the southern FL peninsula late
Friday through early Saturday as the upper trough continues to
deepen, with potential Wind Advisory conditions due to gusts near
40 mph for the NE FL Atlantic coast. By Sat morning, the surface
low is expected to be offshore of the FL Atlantic coast, then into
Sat afternoon the low begins to lift NE of the region. Rain
chances ramp up Friday afternoon and remain elevated Fri night for
coastal areas and inland toward the St. Johns River basin, with a
low potential for isolated thunderstorms for the adjacent coastal
waters and near our NE FL coastal zones/St. Johns river basin
zones, but overall expect this to be a widespread wetting rainfall
event for inland NE FL locations, with the heavy rainfall
potential really focused toward coastal areas. Please refer to the
hydro section below for more specifics regarding hydrology info
including coastal flooding and rainfall amounts. Rainfall will
tapper off Sat afternoon into Sat evening as mean layer NNW flow
develops. Gusty NNW winds will continue near the coast Sat night.

Temperatures will begin to trend below normal Thu for inland SE GA
and continue to trend below normal across the entire area Fri/Sat
with highs only in the upper 50s to 60s for most locations, except
for possibly low 70s across parts of Flagler/Putnam/Marion
counties where low 70s are expected. Minimum temperatures will
trend progressively cooler from the 40s across inland SE GA Thu
night to widespread lows in the 40s Sat night with wind chills in
the upper 30s near the Altamaha River basin.

.LONG TERM [Sunday Through Wednesday]...

Dry weather, weakening winds and a warming trend in temperatures
as surface high pressure builds eastward from the western Gulf
Coast region Sunday to over the local forecast area through mid-
week under as flow aloft transitions to near zonal. Highs will
moderate from the mid 60s to low 70s Sun/Mon to near normal in the
mid/upper 70s Tue/Wed. Below normal lows will continue inland
given dry low level airmass. Minimums will range in the 40s inland
to 50s coast.

.MARINE...

A coastal trough will continue to linger offshore of the Florida
Atlantic coast as high pressure builds north of the region through
Thursday. Small Craft Exercise Caution conditions were headlined
for all local waters tonight, with Advisory conditions expected
for the outer GA waters after daybreak Thu and raised a Small
Craft Advisory for these waters this afternoon. A strengthening
area of low pressure will cross the Florida peninsula late Friday,
then further intensify offshore of the Atlantic coast Saturday.
This pattern will bring likely gale conditions across the local
waters with gusty squalls of rainfall, and a Gale Watch may be
needed over the next couple of forecast packages. The low will
track northeast away from the local waters Saturday night into
Sunday with lingering elevated seas but weakening winds. Surface
high pressure will build from the western Gulf Coast Sunday to
over the local waters through Monday as winds gradually decrease
but elevated seas linger likely continuing Advisory conditions for
most of outer waters.

Rip Currents: High risk through Saturday. The combination of rough
surf, erosion and tidal flooding will make for hazardous beach
conditions Friday and Saturday.

.HYDROLOGY...

Coastal/tidal flooding...Minor tidal flooding is expected along
the local Atlantic coast and within inland estuaries including the
St. Johns River basin Thursday due to high astronomical tides and
persistent onshore flow. As low pressure approaches the western
FL peninsula Fri, strengthening onshore flow along the local coast
will bring moderate tidal flooding to coastal locations and minor
to potentially moderate tidal flooding to inland estuaries Friday
night into Saturday as the low crosses the peninsula, and further
strengthens offshore of the local coast. A Coastal Flood Watch
was issued today to beginning messaging property mitigation for
those along the coast and within inland estuaries that is prone to
tidal flooding, strong wave action and gusty winds. Water levels
will lesson Saturday night as the surface low tracks NE away from
the region and offshore flow develops, however, elevated tides
will remain trapped in the St. Johns River basin through early
next week, sloshing (seiche effect) north to south within the
river basin with high tides as the amplitude of the crest
gradually dampens. At this time, tidal water level inundation of
1.5 to 2.5 ft above normally dry ground is likely within the St.
Johns River basin with 2.5 to 3.5 ft above normally dry ground
along the local Atlantic coast. This event will bring significant
beach erosion to many areas, especially where dune structure is
weak.

Rainfall outlook...The higher rainfall amounts will be confined to
coastal areas where bands of heavy rainfall will stream onshore,
and have the potential to train especially along the NE FL
Atlantic coast Friday afternoon through Saturday morning. Latest
forecast indicates 1-3 inches for coastal areas east of I-95, with
a sharper gradient west of the St. Johns River basin falling to
generally 0.25 to 0.50 inches storm total where more stratiform
rainfall is expected Friday into Saturday. Locally higher rainfall
totals will be possible for coastal St. Johns and Flagler counties
given aforementioned training of cells.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  63  47  58  46  59 /  10  10  30  50  60
SSI  65  54  63  53  62 /  10  10  40  70  70
JAX  69  55  65  54  64 /  10  10  60  80  70
SGJ  71  62  70  59  69 /  20  40  80  90  80
GNV  74  56  65  53  64 /  10  20  60  80  40
OCF  76  60  69  56  67 /  20  30  70  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Watch from Friday morning through Sunday evening
     for Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
     St. Johns-Eastern Clay-Eastern Putnam-Inland Flagler-Inland
     Nassau-Inland St. Johns-South Central Duval-Trout River-
     Western Duval.

     High Rip Current Risk through Sunday morning for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     Coastal Flood Advisory from 7 AM this morning to 7 AM EDT Friday
     for Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
     St. Johns.

GA...Coastal Flood Watch from Friday morning through Sunday evening
     for Coastal Camden-Coastal Glynn-Inland Camden-Inland Glynn.

     High Rip Current Risk through Sunday morning for Coastal Camden-
     Coastal Glynn.

     Coastal Flood Advisory from 7 AM this morning to 7 AM EDT Friday
     for Coastal Camden-Coastal Glynn.

AM...Small Craft Advisory from 3 PM EDT this afternoon to 3 PM EST
     Sunday for Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory until 3 PM EST Sunday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:06 AM EDTCoastal Flood AdvisoryJAXDuval, Flagler, Nassau61 hr
Nov 4, 1:37 PM EDTFlood WatchJAXDuval, Flagler, Nassau, Putnam37 hr
Nov 4, 2:07 PM EDTCoastal Flood WarningJAXClay, Duval, Flagler, Nassau, Putnam5 days

Nearby

Gale Watches in Florida, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.